MAUDE Adverse Event Report: GN HEARING A/S RESOUND; LINX2

GN HEARING A/S RESOUND; LINX2
Model Number LS761-DRW
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of user guide 400344000-gb-15.12-rev.D: the user guide includes the following warnings in relation to the event reported: "instrument usage by children or mentally challenged persons should be supervised at all times to ensure their safety.The hearing instrument contains small parts that could be swallowed by children.Please be mindful not to leave children unsupervised with this hearing instrument" "do not place batteries in your mouth.Consult a physician immediately if a battery has been swallowed, as they can be harmful to your health." conclusion: being chewed on and swallowed is what we will categorise as "abnormal use".The device was not used as intended.User guide (instruction for use) do carry the required warnings against hazardous situations from both iec60601-2-66 and the ones identified through risk management.Final conclusion: being chewed on and swallowed is not part of the intended use and we consider this as a event of "abnormal use".According to ghtf/sg?ln54r8:2006 section 5.2 "abnormal use need not be reported by the manufacturer to the national competent authority.Abnormal use should be handled by the health care facility and appropriate regulatory authorities under specific appropriate schemes not covered by this document".User guide (instruction for use) do carry the required warnings against hazardous situations from both iec60601-2-66 and ones identified by risk management.It have not been possible to have the device returned for investigation! there are no medical reports supporting the event.The device was swallowed.We though consider the event to be reportable as the doctor evaluated a medical intervention was required.Final conclusion is that no recall situation is defined.No risk reduction needs to be actively pursued.The event do not bring any increase in severity and likelihood.No additional actions have been identified and no additional corrective actions is needed.Reporting to uk authorities is required.Also reporting to fda is required as the model in question is also sold in us.
 
Event or Problem Description
Aid has been swallowed.An end user has swallowed their hearing aid with the receiver and dome attached.They are in the hospital at the moment.They have had an xray and it is located in the stomach.

Brand Name
RESOUND
Common Device Name
LINX2
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
MDR Report Key6596459
Report Number3005650109-2017-00001
Device Sequence Number16315474
Product Code OSM
UDI-Device Identifier05704819266781
UDI-Public05704819266781
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberLS761-DRW
Device Catalogue Number19397402
Device Lot NumberNOT AVAILABLE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR